Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 263, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 26, 2018, 4:15 PM CDT for Lowndes County, Oktibbeha County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 26, 2018, 4:40 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lowndes County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 61 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WUUS54 KJAN 262115
SVRJAN
MSC087-105-262200-
/O.NEW.KJAN.SV.W.0263.180626T2115Z-180626T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
415 PM CDT TUE JUN 26 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Oktibbeha County in northeastern Mississippi...
Southwestern Lowndes County in northeastern Mississippi...
* Until 500 PM CDT.
* At 415 PM CDT, a severe thunderstorm was located near Sessums, or 9
miles east of Starkville, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sessums and Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3349 8870 3348 8858 3332 8856 3335 8879
TIME...MOT...LOC 2115Z 011DEG 1KT 3343 8866
HAIL...1.00IN
WIND...60MPH
$$
NF1 follow-up statement
409
WWUS54 KJAN 262140
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
440 PM CDT TUE JUN 26 2018
MSC087-105-262150-
/O.CAN.KJAN.SV.W.0263.000000T0000Z-180626T2200Z/
Oktibbeha MS-Lowndes MS-
440 PM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKTIBBEHA AND
SOUTHWESTERN LOWNDES COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3349 8870 3348 8858 3332 8856 3335 8879
TIME...MOT...LOC 2136Z 011DEG 1KT 3342 8866
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:54 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 26, 3:54 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
354 PM CDT Tue Jun 26 2018
...HEAT STRESS CONTINUES ACROSS THE REGION INTO MIDWEEK...
.DISCUSSION...
Tonight & tomorrow:
The trough & associated low pressure & cold front will swing into
the Great Lakes overnight. The surface & mid-level ridging will
slowly build east overnight with some weak height falls. This will
keep a little bit of the convection lingering into early evening but
otherwise a dry & rain free night can be expected. Warm & muggy
night can be expected overnight as high moisture lingers in the
area. This will keep above normal warmth with lows in the mid 70s.
Hot & dangerous heat stress with above normal highs continue to be
expected as low level warmth resides over the area. With slightly
drier air, we could mix out dewpoints slightly lower. However, with
thermal profiles similar & a little better mixing, we could
definitely reach the mid 90s (95+ degrees F) for areas north of the
Highway 84 corridor. Due to heat indices peaking in the 105-110
degree range for quite a few hours in the early morning through the
evening, went ahead & issued a heat advisory for this region.
HWO/graphics were updated but overall previous "Elevated" &
"Limited" areas looked on track with the advisory area & expected
muggy conditions.
As the ridge builds west tomorrow over the northern Gulf, heights
should generally fall slightly lower near 590DM, which will help
keep some convection chances around. However, most of our forcing is
off to the north & east so this should shunt most rain chances in
the east & south, mainly in the Highway 45 & I-59 corridor. In
addition, some slightly drier air should limit overall coverage. Due
to this limited the overall scope of the rain chances to mainly
slight chances due to that. Can't rule out an isolated stronger
storm due to some lapse rates but weak flow, not as favorable
orientation & limited coverage should hinder any more organized
convection. /DC/
Wednesday night through Monday:
Concentration during this time period will be on the
migration/evolution of mid level ridge over much of the southern
CONUS. Models are all similar in handling this progression in
time, but differences exist in the subtle shortwaves rotating
through. For the most part, warmth in the column will limit
diurnal convective activity, however, shortwaves rotating around
the eastern periphery will initiate convection that may pose a
problem Friday as bulk shear vectors promote a westward movement
under the ridge center. Composite parameter is showing favorable
atmospheric conditions to be in place for microbursts provided
convection can become robust enough and become oriented favorably
with respect to the 0-3km bulk shear vector. Will hold off on
mentioning this in the HWO at the moment, but this potential will
have to be watched in future model runs.
As the GFS is more excited about convection Friday, its max temp
forecast looks a bit cool compared to other ensemble members.
Believe there will be convection that day, but also believe it will
hold off until the afternoon allowing temps to climb a few degrees
higher than currently advertised. /26/
&&
.AVIATION...
18Z TAF discussion:
Overall there are some scattered cumulus field around 4-6kft.
Expect winds to be mainly from the west-southwest around 5-10mph.
Some isolated to scattered convection/VCTS are possible beginning
early afternoon (i.e. 26/19-20Z) around MEI, NMM, HBG & PIB &
possibly a little later near JAN & HKS (i.e. 26/21-22Z). Expect
any storms to bring down flight categories to brief IFR conditions
at any impacted TAF site. Brief gusty winds are also possible.
Expect any convection and storms to wind down this evening after
27/00-02Z. Winds will also become lighter as well. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 75 95 75 95 / 12 8 1 10
Meridian 74 96 75 96 / 18 17 6 19
Vicksburg 76 95 75 95 / 8 5 2 5
Hattiesburg 74 94 75 94 / 19 30 5 23
Natchez 75 94 75 93 / 11 10 3 12
Greenville 76 96 76 95 / 5 4 1 8
Greenwood 76 96 76 95 / 6 7 3 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ031-033>035-
038>066-072>074.
Heat Advisory from 10 AM to 9 PM CDT Wednesday for MSZ018-019-
025>058.
LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
023>026.
Heat Advisory from 10 AM to 9 PM CDT Wednesday for LAZ007>009-
015-016-023-025.
AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.
Heat Advisory from 10 AM to 9 PM CDT Wednesday for ARZ074-075.
&&
DC/26Hazardous weather outlook, Jun 26, 3:48 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 348 PM CDT Tue Jun 26 2018 ARZ074-075-LAZ007>009-015-016-023-025-MSZ031-034-035-038>058- 272100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Lowndes-Washington-Humphreys- Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke- 348 PM CDT Tue Jun 26 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday EXCESSIVE HEAT THREAT...Elevated TIMING...This afternoon and again Wednesday The combination of temperatures and humidity will result in heat index values generally peaking in a range from 104 to 107 degrees today during the midday through afternoon hours. A heat advisory is in effect for today and also Wednesday in these areas and those with outdoor plans should take steps to avoid prolonged exposure to the heat, if possible. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Heat stress is likely to continue to gradually increase as we go through the remainder of the week. There is an elevated threat for dangerous heat stress levels, especially in the Wednesday to Friday period for locations north of the Highway 84 corridor. Continue to monitor heat-related information while considering outdoor plans. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ018-019-025>030-032-033-036-037-272100- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay- Choctaw-Oktibbeha-Holmes-Attala- 348 PM CDT Tue Jun 26 2018 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Wednesday EXCESSIVE HEAT THREAT...Elevated TIMING...Wednesday The combination of temperatures and humidity will result in heat index values generally peaking in a range from 104 to 107 degrees today during the midday through afternoon hours. A heat advisory is in effect for Wednesday in these areas and those with outdoor plans should take steps to avoid prolonged exposure to the heat, if possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Heat stress is likely to continue to gradually increase as we go through the remainder of the week. There is an elevated threat for dangerous heat stress levels, especially in the Wednesday to Friday period for locations north of the Highway 84 corridor. Continue to monitor heat-related information while considering outdoor plans. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ024-026-MSZ059>066-072>074-272100- Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 348 PM CDT Tue Jun 26 2018 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Wednesday EXCESSIVE HEAT THREAT...Elevated TIMING...Mainly through the rest of this afternoon The combination of temperatures and humidity will continue to result in heat index values generally peaking in a range from 104 to 107 degrees through the rest of the afternoon hours. A heat advisory is in effect for today in these areas and those with outdoor plans should continue to take steps to avoid prolonged exposure to the heat, if possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Heat stress is likely to continue to gradually increase as we go through the remainder of the week. There is an elevated threat for dangerous heat stress levels, especially in the Wednesday to Friday period for locations north of the Highway 84 corridor. Continue to monitor heat-related information while considering outdoor plans. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 23 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 26, 4:02 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Jackson MS 402 PM CDT TUE JUN 26 2018 MSZ048-049-262130- Hinds MS-Rankin MS- 402 PM CDT TUE JUN 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES UNTIL 430 PM CDT... At 401 PM CDT, Meteorologists were tracking a strong thunderstorm over Terry, or near Byram, moving north at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jackson, Byram, Terry and Whites. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3205 9036 3221 9034 3218 9012 3205 9018 TIME...MOT...LOC 2101Z 200DEG 5KT 3211 9028 NF
Special weather statement, Jun 26, 4:09 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Jackson MS 409 PM CDT TUE JUN 26 2018 MSZ048-262145- Hinds MS- 409 PM CDT TUE JUN 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HINDS COUNTY UNTIL 445 PM CDT... At 409 PM CDT, Meteorologists were tracking a strong thunderstorm over Dry Grove, or 12 miles northwest of Crystal Springs. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Hinds County. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3205 9036 3205 9054 3223 9053 3221 9034 TIME...MOT...LOC 2109Z 192DEG 3KT 3214 9047 NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:47 AM CDT | Heat Advisory | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 30 more | 16 hr |
| Jun 26, 3:25 PM CDT | Heat Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 30 more | 30 hr |
| Jun 26, 4:02 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Jun 26, 4:09 PM CDT | Special Weather Statement | JAN | Hinds | 36 min |
| Jun 26, 4:38 PM CDT | Special Weather Statement | JAN | Lowndes | 22 min |
| Jun 26, 5:02 PM CDT | Special Weather Statement | JAN | Lowndes | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.